Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 4, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 3, 2022, 12:45 AM CST for Kenedy County, Texas. It took effect at Feb 3, 2022, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2022, 12:45 AM CST (06:45 UTC)
- In effect from
- Feb 3, 2022, 6:00 AM CST
- Expired
- Feb 3, 2022, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
056 WWUS74 KBRO 030645 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1245 AM CST Thu Feb 3 2022 TXZ256-351-040000- /O.NEW.KBRO.WI.Y.0004.220203T1200Z-220204T0000Z/ /O.CON.KBRO.FZ.A.0003.220204T0900Z-220204T1700Z/ /O.CON.KBRO.FZ.A.0004.220205T0900Z-220205T1700Z/ Coastal Willacy-Coastal Kenedy- Including the city of Port Mansfield 1245 AM CST Thu Feb 3 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Wind Advisory, north winds 25 to 35 mph with gusts up to 40 mph expected. For the first Freeze Watch, sub- freezing temperatures as low as 28 possible. For the second Freeze Watch, sub-freezing temperatures as low as 29 possible. * WHERE...Coastal Willacy and Coastal Kenedy Counties. * WHEN...For the Wind Advisory, from 6 AM this morning to 6 PM CST this evening. For the first Freeze Watch, from late tonight through Friday morning. For the second Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ257-040000- /O.NEW.KBRO.WI.Y.0004.220203T1200Z-220204T0000Z/ Coastal Cameron- Including the cities of Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1245 AM CST Thu Feb 3 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Coastal Cameron County. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ248>252-254-353-040000- /O.CON.KBRO.FZ.A.0003.220204T0900Z-220204T1700Z/ /O.CON.KBRO.FZ.A.0004.220205T0900Z-220205T1700Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Inland Willacy- Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, Raymondville, and San Manuel 1245 AM CST Thu Feb 3 2022 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the first Freeze Watch, sub-freezing temperatures as low as 27 degrees possible. For the second Freeze Watch, sub- freezing temperatures as low as 29 degrees possible. * WHERE...Kenedy, Willacy, Zapata, Jim Hogg, Brooks, Starr, and Northern Hidalgo Counties. * WHEN...For the first Freeze Watch, from late Thursday night through Friday morning. For the second Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
3 follow-up statements
395 WWUS74 KBRO 030842 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 242 AM CST Thu Feb 3 2022 TXZ256-351-051700- /O.UPG.KBRO.FZ.A.0003.220204T0900Z-220204T1700Z/ /O.NEW.KBRO.FZ.W.0005.220204T0600Z-220204T1600Z/ /O.CON.KBRO.WI.Y.0004.220203T1200Z-220204T0000Z/ /O.CON.KBRO.FZ.A.0004.220205T0900Z-220205T1700Z/ Coastal Willacy-Coastal Kenedy- Including the city of Port Mansfield 242 AM CST Thu Feb 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 27 expected. For the Wind Advisory, north winds 25 to 35 mph with gusts up to 40 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 26 possible. * WHERE...Coastal Willacy and Coastal Kenedy Counties. * WHEN...For the Freeze Warning, from midnight tonight to 10 AM CST Friday. For the Wind Advisory, from 6 AM this morning to 6 PM CST this evening. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ248>252-254-353-051700- /O.UPG.KBRO.FZ.A.0003.220204T0900Z-220204T1700Z/ /O.NEW.KBRO.FZ.W.0005.220204T0600Z-220204T1600Z/ /O.CON.KBRO.FZ.A.0004.220205T0900Z-220205T1700Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Inland Willacy- Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, Raymondville, and San Manuel 242 AM CST Thu Feb 3 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 27 expected. For the Freeze Watch, sub-freezing temperatures as low as 26 possible. * WHERE...Zapata, Jim Hogg, Brooks, Inland Kenedy, Starr, Inland Willacy and Northern Hidalgo Counties. * WHEN...For the Freeze Warning, from midnight tonight to 10 AM CST Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ257-040000- /O.CON.KBRO.WI.Y.0004.220203T1200Z-220204T0000Z/ Coastal Cameron- Including the cities of Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 242 AM CST Thu Feb 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Coastal Cameron County. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
431 WWUS74 KBRO 032023 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 223 PM CST Thu Feb 3 2022 TXZ256-351-041100- /O.CON.KBRO.FZ.W.0005.220204T0600Z-220204T1600Z/ /O.CON.KBRO.WI.Y.0004.000000T0000Z-220204T0000Z/ /O.CON.KBRO.FZ.A.0004.220205T0900Z-220205T1700Z/ Coastal Willacy-Coastal Kenedy- Including the city of Port Mansfield 223 PM CST Thu Feb 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Wind Advisory, north winds 20 to 30 mph with gusts up to 35 mph. For the Freeze Watch, sub- freezing temperatures as low as 28 possible. * WHERE...Coastal Kenedy and Coastal Willacy Counties. * WHEN...For the Freeze Warning, from midnight tonight to 10 AM CST Friday. For the Wind Advisory, until 6 PM CST this evening. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ248>252-254-353-041100- /O.CON.KBRO.FZ.W.0005.220204T0600Z-220204T1600Z/ /O.CON.KBRO.FZ.A.0004.220205T0900Z-220205T1700Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Inland Willacy- Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, Raymondville, and San Manuel 223 PM CST Thu Feb 3 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30 expected. For the Freeze Watch, sub-freezing temperatures as low as 27 possible. * WHERE...Northern Hidalgo, Zapata, Jim Hogg, Inland Kenedy, Brooks, Starr and Inland Willacy Counties. * WHEN...For the Freeze Warning, from midnight tonight to 10 AM CST Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ257-041100- /O.EXA.KBRO.FZ.A.0004.220205T0900Z-220205T1700Z/ /O.CON.KBRO.WI.Y.0004.000000T0000Z-220204T0000Z/ Coastal Cameron- Including the cities of Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 223 PM CST Thu Feb 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 25 to 30 mph with gusts up to 40 mph. For the Freeze Watch, sub-freezing temperatures as low as 30 possible. * WHERE...Coastal Cameron County. * WHEN...For the Wind Advisory, until 6 PM CST this evening. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ253-255-041100- /O.EXA.KBRO.FZ.A.0004.220205T0900Z-220205T1700Z/ Southern Hidalgo-Inland Cameron- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Brownsville, and Harlingen 223 PM CST Thu Feb 3 2022 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Southern Hidalgo and Inland Cameron Counties. * WHEN...From late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
914 WWUS74 KBRO 040004 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 604 PM CST Thu Feb 3 2022 TXZ256-351-040815- /O.EXP.KBRO.WI.Y.0004.000000T0000Z-220204T0000Z/ /O.CON.KBRO.FZ.W.0005.220204T0600Z-220204T1600Z/ /O.CON.KBRO.FZ.A.0004.220205T0900Z-220205T1700Z/ Coastal Willacy-Coastal Kenedy- Including the city of Port Mansfield 604 PM CST Thu Feb 3 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... ...WIND ADVISORY HAS EXPIRED... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Freeze Watch, sub-freezing temperatures as low as 28 possible. * WHERE...Coastal Kenedy and Coastal Willacy Counties. * WHEN...For the Freeze Warning, from midnight tonight to 10 AM CST Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ257-040815- /O.EXP.KBRO.WI.Y.0004.000000T0000Z-220204T0000Z/ /O.CON.KBRO.FZ.A.0004.220205T0900Z-220205T1700Z/ Coastal Cameron- Including the cities of Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 604 PM CST Thu Feb 3 2022 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... ...WIND ADVISORY HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Coastal Cameron County. * WHEN...From late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ248>252-254-353-040815- /O.CON.KBRO.FZ.W.0005.220204T0600Z-220204T1600Z/ /O.CON.KBRO.FZ.A.0004.220205T0900Z-220205T1700Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Inland Willacy- Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, Raymondville, and San Manuel 604 PM CST Thu Feb 3 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30 expected. For the Freeze Watch, sub-freezing temperatures as low as 27 possible. * WHERE...Northern Hidalgo, Zapata, Jim Hogg, Inland Kenedy, Brooks, Starr and Inland Willacy Counties. * WHEN...For the Freeze Warning, from midnight tonight to 10 AM CST Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ253-255-040815- /O.CON.KBRO.FZ.A.0004.220205T0900Z-220205T1700Z/ Southern Hidalgo-Inland Cameron- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Brownsville, and Harlingen 604 PM CST Thu Feb 3 2022 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Southern Hidalgo and Inland Cameron Counties. * WHEN...From late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 2, 10:27 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 2, 10:27 PM CST, 2 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1027 PM CST Wed Feb 2 2022
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...MVFR conditions continue to deteriorate to IFR
overnight as a strong cold front approaches with moderate to
strong northerly winds. The chance of light rain and scattered
showers increases with the frontal boundary and continues into the
afternoon, mainly at BRO and HRL. Patchy fog prior to the front
may keep low ceilings and visibility in place most of the night,
with dense fog possible prior to frontal passage. MVFR ceilings
may return mid morning to mid afternoon west to east Thursday
afternoon.
&&
.PREV DISCUSSION... /issued 651 PM CST Wed Feb 2 2022/
DISCUSSION...A Wind Chill Advisory has been issued for all of
Deep South Texas from 6 PM Thursday through at least 1 PM Friday.
The combination of ambient temperatures in the 30s and north winds
of 15 to 25 mph will push the "feel like" temperatures below 30
degrees by, if not before, sunset Thursday and ranging 17-25
degrees or colder Friday morning. Temperatures will be very
stubborn and slow to warm up Friday and winds are not expected to
diminish, matter of fact, winds may even increase Friday keeping
winds chills near 30 degrees all day Friday.
Patchy fog and dense fog is visible on both satellite and island
webcams along the Laguna Madre and nearshore Gulf of Mexico
waters. Observations of fog advecting further inland are beginning
across Cameron County. Have issued a Marine Weather Statement
through midnight for now for nearshore waters, may need a marine
Dense Fog Advisory overnight if conditions deteriorate any
further. May issue an SPS for fog across eastern counties as well
if visibilities drop further.
PREV DISCUSSION... /issued 529 PM CST Wed Feb 2 2022/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...VFR to MVFR conditions deteriorate to IFR and
potentially LIFR conditions late tonight as a strong cold front
arrives with moderate to strong northerly winds and light rain or
showers into Thursday afternoon. Patchy fog is possible prior to
frontal passage leading into daybreak.
PREV DISCUSSION... /issued 215 PM CST Wed Feb 2 2022/
SHORT TERM (Tonight through Thursday Night):The illusion of an early
Spring today will abruptly come to an end tonight, as a cold front
blasts from north to south through Deep South Texas and the Rio
Grande Valley between midnight and sunrise Thursday morning. The
best chance of precipitation, showers, will occur tonight through
Thursday in association with the frontal passage. High
temperatures on Thursday will fall to roughly the mid-40s as cold
air advection ravages the BRO CWFA. Thursday night, temperatures
will continue to fall into the upper 20s and low/mid 30s. As a
result, a Freeze Watch has been posted for late Thursday night
through almost all of Friday morning for all of Deep South Texas
and the Rio Grande Valley except the southern half of Hidalgo
County and all of Cameron County. Also, model guidance is in
disagreement over what, if any, precipitation will occur Thursday
night. For now, the official forecast will have the mention of
isolated liquid precipitation for Thursday night. Successive
shifts will monitor models trends to determine if this mention of
precipitation will need to be removed altogether or maintained
with the addition of frozen precipitation (light sleet or freezing
rain). Stay tuned.
Additionally, given the fact that a Gale Warning exists for the
Laguna Madre (see marine section below), a Wind Advisory may need to
be posted for the coastal portions of Cameron, Willacy, and Kenedy
counties for Thursday into Thursday night. Farther inland, the
strength of the winds will combine with the cold temperatures to
necessitate the need for Wind Chill products (likely a Wind Chill
Advisory) for Thursday through Thursday night.
LONG TERM (Friday through Wednesday): Cold temperatures will be the
big story for the long term forecast. To start off the period
cold temperatures are expected early Friday morning with
temperatures in the upper 20s to mid 30s and with moderate winds
"feels like" temperatures will be in the upper teens and 20s. A
Freeze Watch is in effect through early Friday morning for much of
the CWA. While there is a slight chance of precipitation early
Friday, mainly across far eastern portions of the CWA, just light
rain is expected. With this said, some areas in northern Kenedy
county could potentially see some light freezing rain or ice
pellets but forecast confidence remains very low on any frozen
precipitation falling, so left out of this forecast package. Will
continue to monitor this situation and make forecast adjustments
as necessary.
Strong CAA will continue to infiltrate the region on Friday with
high temperatures not making it out of the low to mid 40s for all of
Deep South Texas with a slight chance of rain lingering along the
coast. Northwesterly winds will remain elevated through much of the
day and "feels like" temperatures will be in the 30s. All in all
Friday will be a cold, dreary, and yucky day. Friday night,
temperatures will plunge into the upper 20s to low 30s once again
with dangerously cold wind chills and "feels like" temperatures in
the teens and 20s. A Freeze Watch is in effect for Friday
night/Saturday morning across the CWA.
High pressure will continue to build across the region over the
weekend with a slow warm up through the middle of next week, though
temperatures will remain below normal. Meanwhile, a midlevel
disturbance across the Plains into the Four Corners will slide
eastward into early next week, though models differ in strength
and timing. Regardless, this will bring an increased chance of
rain across the region Sunday night into midweek.
MARINE(Now through Thursday Night): Buoy 42020 reported south-
southeast winds around 16 knots gusting to around 18 knots with
seas slightly over 5 feet with a period of 9 seconds at 1250
CST/1850 UTC. Marginal marine conditions, featuring Small Craft
Exercise Caution, will prevail along the Lower Texas Coast for the
rest of today through tonight in advance of a strong cold front,
which will blast through the waters around sunrise Thursday.
Dangerous winds and seas will develop due to the passage of the
front, and a Gale Warning remains in effect for the Laguna Madre
and Gulf of Mexico waters from 0 to 60 nautical miles offshore for
Thursday and Thursday night.
Friday through Sunday Night...Hazardous marine conditions will
continue into the first part of the period. Gale conditions will
persist on the Gulf through Friday with Small Craft Advisories
expected on the Laguna Madre as winds and seas remain elevated.
Small Craft Advisories will likely continue into Saturday,
especially on the Gulf waters. Marine conditions will begin to
improve late Saturday through the remainder of the weekend as
winds and seas lower, though periods of exercise caution will be
possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 48 49 32 42 / 20 30 30 30
BROWNSVILLE 52 53 34 42 / 20 30 30 30
HARLINGEN 48 49 32 41 / 30 40 20 20
MCALLEN 50 51 34 42 / 30 30 20 10
RIO GRANDE CITY 48 49 33 43 / 30 20 20 10
SOUTH PADRE ISLAND 53 54 38 43 / 30 50 40 40
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Watch from late Thursday night through Friday morning for
TXZ248>252-254-256-351-353.
Freeze Watch from late Friday night through Saturday morning for
TXZ248>252-254-256-351-353.
Wind Chill Advisory from 6 PM Thursday to 1 PM CST Friday for
TXZ248>257-351-353.
GM...Gale Warning from 5 AM Thursday to 3 AM CST Friday for GMZ130-
132-135.
Gale Warning from 5 AM Thursday to 2 PM CST Friday for GMZ150-
155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
56-Hallman...AviationHazardous weather outlook, Feb 2, 9:59 PM CST, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 959 PM CST Wed Feb 2 2022 TXZ248>257-351-353-040400- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 959 PM CST Wed Feb 2 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Patchy fog may reduce visibility overnight tonight across portions of Deep South Texas and the lower Texas coast. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Freeze Watch is in effect for all but southern Hidalgo and Cameron counties late Thursday night into Friday morning and again Friday night into Saturday morning. A Wind Chill Advisory is in effect for all of Deep South Texas Thursday evening into Friday afternoon. Additional Wind Chill Advisories may be needed Friday night into Saturday. A Wind Advisory may be needed for coastal counties on Thursday. An elevated risk of rip currents is expected along local beaches through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-040400- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 959 PM CST Wed Feb 2 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Patchy fog may reduce visibility along the Laguna Madre and nearshore Gulf of Mexico waters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gale Warnings are in effect across all coastal waters on Thursday. Small Craft Advisories are likely needed Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:34 PM CST | Wind Chill Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 46 hr |
| Feb 3, 12:03 AM CST | Rip Current Statement | BRO | Kenedy | 42 hr |
| Feb 3, 2:42 AM CST | Freeze Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy and 1 more | 33 hr |
| Feb 3, 9:56 AM CST | Small Craft Advisory | BRO | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.